Accidental clonidine patch ingestion in a child

Russ Horowitz, Suzan S. Mazor, Steven E. Aks, Jerrold B. Leikin*

*Corresponding author for this work

Research output: Contribution to journalArticle

14 Scopus citations

Abstract

A case of a pediatric ingestion of a clonidine patch is described. Symptoms included lethargy, bradycardia, and miosis. Treatment included naloxone, charcoal administration, and whole bowel irrigation. Gastrointestinal absorption of active drug can result in significant toxicity and treatment should focus on aggressive decontamination techniques.

Original languageEnglish (US)
Pages (from-to)272-274
Number of pages3
JournalAmerican journal of therapeutics
Volume12
Issue number3
StatePublished - May 1 2005

Keywords

  • Bradycardia
  • Clonidine
  • Transdermal

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Accidental clonidine patch ingestion in a child'. Together they form a unique fingerprint.

  • Cite this

    Horowitz, R., Mazor, S. S., Aks, S. E., & Leikin, J. B. (2005). Accidental clonidine patch ingestion in a child. American journal of therapeutics, 12(3), 272-274.